Bisoprolol

Hi

I take Ramipril and Bisoprolol My Diastolic has been low and I have been feeling dizzy when standing but this wore off as the day went on. I mentioned it to my Dr and showed him my own b.pressure readings, he said for me to stop the Bisoprolol, take my readings for a month and go back to see him. I have only been off the Bisoprolol for 2 days and was woken in the night with a really bad headache, I have read that you shouldn't just come off them, is my Dr, wrong telling me to stop them cold turkey ?

11 Replies

oldestnewest
  • Hello bowler

    As Bisoprolol is a Beta Blocker, if you have been on them a very long time then it would probably be wise to do a bit of a slow taper off them. I say this because I took the Beta Blocker, Atenolol, for 3 years and bacause it was only a low dose the consultant said I could just stop them and switch to Ramipril. However, I became really ill with symptoms including bad head pain when I did that and when looking for a cause my pharmacist said that it would have been far better to have tapered the Bisoprolol to zero over 3 weeks or so, ie a week for each year that I had been on them. The illness was probably pure coincidence as it was eventually diagnosed as GCA and PMR. However, I have never forgotten the pharmacist's advice that one should not just stop a Beta Blocker in one fell swoop.

    I hope your body adjusts soon so that you feel better. By the way, my kidney functioned recovered about 8 points after stopping the Bisoprolol - it would be interesting if you had the same experience.

  • Thank you celtic for your good advice, I really don't know what the Dr is thinking about, as I have been taking B/B's for several years!!

    I am going to take your advice and do a taper for a month till I next see the Dr. as I can't stand having that awful headache again. I thought it was my GCA, and was really worried, as I am doing really well on the slow taper of Pred, and down to 6mgs, the lowest I have been in many years. I really hope that my kidney function improves, as I have had 2 UTI's in a short space of time. I see my Gastro Doc. tomorrow, It never ends.

    bowler

  • That's positive news with the GCA and Pred reductions. I reduced at a snail's pace once at the 5mg dose. It seemed to take forever but it doesn't matter how long it takes as long as it works in the end. It did for me so I do hope it does for you, too.

    Seeing a dermatologist with my all-over body itch next Monday. It's been driving me mad day and night with little sleep. A definite allergic reaction to something - hope it isn't the Doxazosin BP pill as my renal consultant is running out of ideas with a body that is so intolerant of medication. I'm a little suspicious of 3 new dental crowns too, as I've always had a slight metal allergy. As far as the actual itch is concerned, the latest treatment has been an antihistamine on prescription which just might be helping as I've had some itch-free intervals in the last day or two. I remember you were battling an itch too - I do hope you have recovered from that.

  • I have been reducing by just half mg. per month, only wish I had known about this slow reduction years ago, and not relying on the Rheumy Dr's who all have their own remedies of reducing, and I never see the same one twice.

    My itching has almost stopped [ I get the occasional itching ] since I had a few days on the anti histamines, I feel sure it's to do with the kidneys? and like you say it certainly drives you mad, and it was making me very irritable. I now keep some anti histamines at the ready as no amount of creams/potions were doing any good, it seems it was all coming from inside, and the more I scratched the more I was bruising myself,

    I went back on the Bisoprolol yesterday, taking half the tablet which seemed to work, and I slept without being woken with a pounding headache.

  • I was hoping to come off bisoprolol now I have had an ablation I have been having 10mg a day for three years it is going to take me for ever to get off it

  • You said you was "hoping to come of Bisoprolol" was/are you having problems/symptoms taking it ?

  • No no problems with it but had ablation in the hopes I would be able to come off some of the drugs or at least reduce them

  • bowler, I first became aware of occasional itching on just a foot or a hand many months ago. It would persist for about an hour then disappear. Knowing that reduced kidney function can lead to itching, I decided it must be that. But when I mentioned it to my renal consultant a couple of months ago he just shrugged it off so I assumed he didn't think it was kidney-related or would have mentioned it. However, the itch really took off some 5/6 weeks ago with my whole body and scalp affected and I'm also having a strange feeling in my throat on an off and after lying down at night a bit of a whoop and cough. This is what makes me think it is an allergic reaction to something rather than due to my kidney function. Even the powerful antihistamine on prescription isn't really proving very successful so roll on next week when I see the dermatologist and I so hope she can hit on the cause so I can remove it. At the moment it doesn't feel like I'm in my own skin!

    I'm so pleased that your head pain has resolved back on a small dose of Bisoprolol - hopefully, tapering it slowly will be the answer.

  • Celtic

    I do feel sorry for you, that itching can certainly drive you mad, seems that your problem could be an allergy especially having that strange feeling in the throat, it almost sounds like a pollen allergy ? but probably not at this time of the year, perhaps the dermatologist can do some skin tests for you. Good luck for next week.

  • I hesitate to comment on the itching, but have you considered you could be having reaction to gluten in your diet? Try going totally (not just a bit) gluten free for a week and see how you react. There is lots of advice on gooogle but basically cut out bread, pasta, wheat. barley, rye, oats (means no cake or biscuits sorry), it worked for me.

  • Could be worth a try, but but so much to cut out, i love pasta, and porridge oats, I do eat bread, but only one slice a day. It obviously worked for you I assume you also had the itching.

    There is a link to itching with kidney disease which I have, but they say it [ itching ] is more noticeable when at stage 4 and 5 ? I am at stage 3. However after taking the anti histamines for a few days I seem to be OK, at the moment.